Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 12, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 25, 2009, 2:57 PM EST for Cambria County, Somerset County, Pennsylvania. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 2:57 PM EST (19:57 UTC)
- Expired
- Dec 25, 2009, 11:00 PM EST
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 251957 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 PM EST FRI DEC 25 2009 ...STRONG SOUTHEAST WINDS WILL BUFFET THE RIDGE TOPS OF THE LAUREL HIGHLANDS THROUGH LATE THIS EVENING... PAZ024-033-260400- /O.NEW.KCTP.WI.Y.0012.091225T2000Z-091226T0400Z/ CAMBRIA-SOMERSET- 257 PM EST FRI DEC 25 2009 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG SOUTHEAST WINDS OF 45 TO 55 MPH WILL OCCUR WITHIN ABOUT 1000 FEET ABOVE THE VALLEY FLOORS ACROSS THE LAUREL HIGHLANDS LATE TODAY AND THIS EVENING. EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 30 MPH ACROSS THE RIDGE TOPS HIGHER THAN 2000 FEET ABOVE SEA LEVEL...WITH GUSTS UP TO 50 MPH POSSIBLE. THE COLDER AIR TRAPPED IN THE DEEPER VALLEYS... INCLUDING THE CITY OF JOHNSTOWN...WILL PREVENT GUSTS FROM EXCEEDING 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LAMBERT/LA CORTE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 12:41 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 25, 12:41 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1241 PM EST FRI DEC 25 2009 .SYNOPSIS... A COMPLEX LOW AND FRONTAL SYSTEM WILL BRING A WINTRY MIX OF PRECIPITATION TODAY...CHANGING TO RAIN TONIGHT INTO SATURDAY. COLDER AIR WILL RETURN SUNDAY...LASTING THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RADAR SHOWS PRECIP SURGING NORTHEAST INTO THE AREA AT THIS HOUR...WITH DISTINCT BANDS VISIBLE IN THE ORGANIZATION...EVIDENCE OF GRAVITY WAVES PERHAPS. ENOUGH WARM AIR EXISTS ALOFT TO PRECLUDE MUCH SNOW ACCORDING TO OBSERVATIONS...WITH SLEET AND FREEZING RAIN BEING THE PREDOM TYPES AT THE ONSET. WATER VAPOR IMAGERY SHOWING UPPER LOW LIFTING NORTH INTO THE WESTERN LAKES...WITH DEEP...MOIST SOUTHERLY FLOW ORIGINATING OVR GULF OF MEX AND EXTENDING NORTHWARD INTO THE NERN US. BIG PROBLEM FOR THE REMAINDER OF THE DAY WILL BE SLOW PAINFUL REBOUND IN TEMPS THAT WILL EVENTUALLY ALLEVIATE THE ICING SITUATION. AS OF 11AM TEMPS RANGE FROM THE MID 20S OVER THE NY BORDER COUNTIES TO AROUND FREEZING OVER THE MD BORDER COUNTIES. RUC SHOWS 925 TEMPS REMAINING BELOW FREEZING THRU 18Z...WITH SLOW RETREAT OF COLD AIR CONTINUING THRU 00Z. WHILE PRECIP AMOUNTS ARE NOT EXPECTED TO BE HEAVY...TRAVEL PROBLEMS WILL CONTINUE ON UNTREATED ROADS UNTIL THESE TEMPS REBOUND. OF OTHER CONCERN IS POTENTIAL OF STRONG WIND GUSTS OVR THE ALLEGHENY MTNS WITH PASSAGE OF LL JET. WIND GUSTS OVR 40KT CURRENTLY NOTED OVR PARTS OF WEST VIRGINIA...AND SIMILAR GUST SEEM POSSIBLE OVR THE LAUREL HIGHLANDS LATER TDY AS 60-70KT LL JET SHIFTS NORTH. WILL HOLD OFF ON A WIND ADVISORY FOR NOW BASED ON LATEST BUFKIT DATA. HOWEVER...ONE MAY BE NEEDED LATER TDY OVR SOMERSET/CAMBRIA COUNTIES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... SECONDARY LOW DEVELOPMENT SOUTH OF PA...AND ASSOCIATED EASTERLY LLJ...WILL KEEP THE RAIN GOING INTO SAT. HOWEVER...RAIN SHOULD TAPER OFF LATE IN THE DAY ACROSS THE WEST...AS OCCLD FNTL BNDRY PIVOTS NEWD. TEMPERATURES OVR SERN PENN MAY APPROACH 50F IN THE WARM SECTOR SAT...BEFORE TEMPS DROP BEHIND THE OCCLD FNTL PASSAGE. MANUAL 36HR GRIDDED QPF SHOWS MUCH OF THE AREA PICKING UP 1.00-1.50 INCH RNFL AMNTS THRU 00Z SUNDAY. THIS...ALONG WITH SNOW MELT WILL CAUSE MINOR TO MODERATE RISES IN THE WEST BRANCH AND LOWER SUSQ BASINS...AND MAY PUSH SOME SMALLER TRIBS TO CAUTIONS STAGE. HYDRO FCSTS FROM THE MARFC DO NOT INDICATE ANY FLOODING ATTM AND GIVEN THAT ANY PROBLEMS WOULD LKLY NOT OCCUR FOR ANOTHER 36HRS...DECIDED AGAINST A FLOOD WATCH...BUT WL MENTION SOME SPECIFICS IN HWO AND HYDRO SECTION BELOW. COLDER AIR WILL BEGIN TO MIX WITH/CHANGE ANY LINGERING RAIN SHOWERS TO SNOW SHOWERS LATE SAT AND SAT NGT WITH LITTLE OR NO ACCUMS XPCD. && .LONG TERM /SUNDAY THROUGH FRIDAY/... COLD MID LVL VORT WILL WOBBLE E ACROSS THE OH VLY AND INTO THE MID ATLC REGION SUN/MON. BRISK/WINDY CONDS AND LES SHWRS WILL ACCOMPANY A REINFORCING SURGE OF COLDER AIR MON NGT/TUE. HIGH PRES SHOULD BRING SOME IMPROVEMENT BY THE MIDDLE OF NEXT WEEK. STRONG NEG AO/NAO...+ PNA AND A SRN STREAM EL NINO CONNECTION WL CONT TO OFFER A SET UP FAVORABLE FOR EAST COAST WINTER STORMS. GFS/ECMWF MEAN SHOW A STORM SYSTEM ORGANIZED ALONG THE ECOAST AROUND THE NEW YEAR...STAY TUNED. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... COMPLEX FRONT IS SPREADING A MAINLY LIGHT WINTRY MIX INTO CENTRAL PA TERMINALS AT MID DAY. TEMPS SHUD REBOUND IN ALL AREAS BY NIGHTFALL ALLEVIATING THE ICING THREAT...BUT LOW CEILINGS AND VIZ WILL REMAIN A PROBLEM RIGHT INTO SATURDAY. IN ADDITION WINDS ARE VERY STRONG JUST OFF THE SURFACE CREATING THE POTENTIAL FOR LOW LEVEL WIND SHEAR. MOST VALLEY LOCATIONS REMAIN COOL AIR DAMMED SO SFC WINDS ARE MAINLY LIGHT AND OUT OF THE EAST OR SE. EXCEPTIONS ARE OVER HIGHER WESTERN TERRAIN FROM JST-BFD WHERE GUSTS 20-30KT WILL REMAIN COMMON. OUTLOOK... SAT...IFR CONDITIONS IMPROVING TO MVFR CENTRAL/EAST BY AFTERNOON. SUN-TUE...MVFR/IFR WEST WITH FREQ LAKE EFFECTING AND OROGRAPHIC SNOW SHOWERS IN THE WEST. CNTRL/EAST VFR/MVFR WITH SCATTERED SNOW SHOWERS. && .HYDROLOGY... GENERALLY MINOR CHANGES IN RIVER LEVELS ARE EXPECTED OVER THE NEXT 24 HOURS...WITH A RISE OF UP TO SEVERAL FEET EXPECTED LATER IN THE PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ037- 041-042. WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR PAZ004>006-010>012-017>019-024>028-033>036-045-046-049>053- 056>059-063>066. && SYNOPSIS...LA CORTE/FITZGERALD NEAR TERM...LA CORTE/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/STEINBUGL AVIATION...LA CORTE HYDROLOGY...LA CORTE
Hazardous weather outlook, Dec 25, 5:09 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 509 AM EST FRI DEC 25 2009 PAZ004>006-010>012-017>019-024>028-033-034-045-049-050-058-261015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-SOUTHERN CLINTON-UNION-SNYDER-SCHUYLKILL- 509 AM EST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-051>053-261015- SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA- 509 AM EST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-261015- TIOGA-NORTHERN LYCOMING-SULLIVAN- 509 AM EST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ035-036-056-057-059-063>066-261015- FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 509 AM EST FRI DEC 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF RAIN AND SNOW MELT COULD CAUSE SIGNIFICANT WATER RISES TO NEAR BANK FULL ON SOME OF THE SMALLER STREAMS AND CREEKS BEGINNING LATE TONIGHT AND LASTING INTO SATURDAY. PONDING OF WATER WILL ALSO OCCUR IN POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.